Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

What causes frequent urination and lower back pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2841 Questions
Question
Hi,
i am urinating way more often esp during the night have lower back pain and like a flair of pain in my left lwer abdomin .
Fri, 11 May 2018 in Abdominal Pain
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 46 minutes later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

This sounds like it may be a urogenital problem. I recommend you go in to be seen by your doctor and if you can't get in soon, then an urgent care clinic.

Possible causes of your symptoms include a small kidney stone on the left side, or a urinary tract infection, although the latter would typically also give discomfort with urination and if an infection affected your kidneys, then typically there is nausea and low grade fever too.

Another possibility is if there is prostatic inflammation due to infection or there is enlargement.

Also, if a person is significantly constipated, sometimes these symptoms can occur.

If you are urinating more and very thirsty, then you should have your blood sugar checked for possible diabetes.

Do go in to be seen, and ask to be seen by a doctor, not a PA or NP if you go in to an urgent care clinic. They should do an exam and get a urinalysis (they can do a quick "dipstick" type to get some clues while you wait but then should send it to the lab for a full urinalysis), a CBC to look for infection, and then an X-ray (some stones can show up on a regular X-ray if they contain calcium), or an ultrasound.

I hope this information helps for getting you started. If you are willing, please let me know how you are doing after you have been evaluated.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor